MAUDE Adverse Event Report: ARTHREX, INC. SCORPION-MULTIFIRE NEEDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SCORPION-MULTIFIRE NEEDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number SCORPION-MULTIFIRE NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a surgery the tip of the needle broke off inside the bone.No further information was provided.Update avoe 30-jun-2025 it was further reported that the error occurred during a shoulder cuff repair surgery.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle thus, breaking the needle.Dfu-0392-sub-eo gives the following warnings to help avoid needle breakage and potential patient injury: -do not resterilize or reuse the scorpion¿ suture passer needle.-avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissue.If excessive force is encountered, replace the needle, reposition the device and pass in a different area.-ensure a secure grasp of tissue to prevent the needle from buckling under the tissue.-avoid ¿dry¿ repetitive actuations outside the surgical site.Abrasion of the needle surface can occur that may inhibit proper function.

Brand Name
SCORPION-MULTIFIRE NEEDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22494232
Report Number1220246-2025-02846
Device Sequence Number8113181
Product Code MDM
UDI-Device Identifier00888867015951
UDI-Public(01)00888867015951(11)241014(17)290930(10)15331443
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION-MULTIFIRE NEEDLE
Device Catalogue NumberAR-13995N
Device Lot Number15331443
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown